Quick question for Topamax users

Discussion in 'Fibromyalgia Main Forum' started by sdmay3, Jun 4, 2005.

  1. sdmay3

    sdmay3 New Member

    I was prescribd Topamax to help with skin sensitivity. Do you take it in the morning or at night? My Dr. never said when to take it. I have been taking it at bedtime to try and avoid some of its side affects. It is helping some but wonder if I would benefit more from taking it in the morning.

    Thanks,
    Dawn
  2. Lexied

    Lexied New Member

    I take Topamax for several things such as: migraines, all over pain (from FM) and depression. I didn't want to be without it so I asked my Doctor to split up the total dosage so that I could take one tablet in the morning and one at night. I'm not sure what mg. you take, but you should be able to do the same thing.

    Hope you feel better!

    Lex
  3. oholland

    oholland New Member

    My doctor had me start it at night and when I got up to the required dose she had me split it between morning and night.

    But she said I could take it all at night if I found it made me too sleepy during the day.

    So far the only side effect is decreased appetite and sleepiness. I really don't know if I have the memory or speech side effects because my fibro fog already was causing those!

    Olivia
  4. maris

    maris New Member

    Dawn,
    My doctor started me with 50 mgs at night for one week, then added another 50 mgs in the am for two weeks.
    Then another 50ms at night for another week, and another 50 mgs in the am for another week, until I was up to 100 mgs in the am and 100 mgs in the pm.

    This ramping up was difficult, I felt weird. Things tasted different, no appetite, I felt slower like I was walking under water, definately felt drugged.

    This lasted about two weeks then I started to feel normal again but with less pain. The topamax seems to numb down the pain, I do notice tingeling in my hands and feet but I can tolerate that as a side effect.

    I have been on it almost for a year. It has help quite a bit. I do notice less pain and I've lost 15 pounds.
    Be sure to drink lots of water while on this medication, it can cause the formation of kidney stones, water flushes out the kidneys.

    I hope this helps answer some questions for you.
    Maris
  5. bobbi507

    bobbi507 New Member

    I am on 75 MGs at night. I notice no side effects at all. I teke it for headache and moodswing. I have Fibro and all that go along with it, but my small frame now has extra pounds not helping with the pain. When did you notice the weight loss, loss of appetite,or any of the other benefits come about? Maybe I need to swing some more med onto the day! I still I eat like there is no tomorrow, something I never did till I got fibro. I dont notice any benefit of the med yet. What exactly is the med suppose to to do? Can anyone answer that? When I got put on it, it was for headache and moods.
  6. maris

    maris New Member

    Wow,
    I guess I haven't been on this board for a long time.
    Sorry I didn't mean to ignore you.

    To answer you questions, I noticed the taste change in about a week, and the weight loss started about two months into it.

    The drug is originally an antiseizure medication but is supposed to help up with pain management.

    You have probably found out all of these answers by now.
    I don't check in on this board very often anymore.

    Wishing you wellness.
    Maris